Jump to content
CrazyBoards.org

memory gone to crap


Recommended Posts

ok so i don't know what it is, but i have my bets on the xanax. but my memory is shit. i have to write everything down, and find it really hard to concentrate. i'm also on abilify. anyone else with memory problems and bipolar? i'm beginning to wonder if it's anxiety that is making it hard to concentrate, or if it's ADD.

Link to comment
Share on other sites

When I was really ill and taking about nine different meds, I could barely remember my own name.  I was taking 6 mg of xanax plus 3 ADs, a mood stabilizer. 2 other anti-anxiety meds and a few other meds for other conditions.  I think it was a combination of being incredibly depressed and the meds.  I can't really say for sure if I suspect one med over another.

Link to comment
Share on other sites

I started having memory/cognitive problems about 5 years ago and it's just gotten worse every day. Mine is not med related, but rather, something is going on in my brain. It feels like it's melting and just losing function.

Link to comment
Share on other sites

I found that one thing that really helps my memory a lot is GINGKO BILOBA.  I take 120mg twice a day. It has a blood thinning quality so ask your doctor before you consider taking it. I am a cashier at a VERY busy store and it is a Godsend! I really hope this helps!

Link to comment
Share on other sites

My memory went to hell when I started lithium.  It's been a few years now and I can't really see that things have improved, more that I've just learned to compensate.  I also write everything down and set reminders for myself on my cellphone as soon as something pops into my head (eg groceries I need to buy, or some important point I need to tell someone later, but know I'll forget within 2 minutes of it entering my head).  At work I can't cope with phone conversations unless I make notes while the other person is talking, and I usually ask him/her to send me an email too - I just say something along the lines of how I want a written record of whatever they're requesting from me so that there's no confusion.  I'm also working towards my PhD and the only way I'm coping with that is to make notes, notes and more notes of every idea or train of thought that I have because I'm terrified I'll have an important idea and then forget it.

 

If I stop to think hard about it, it IS all terribly frustrating, but these coping mechanisms are just part of my life now, and I guess for the most part I just get on with it.  It's getting to be long enough that I don't really have a sense anymore of what it was like NOT to have to do all these things to get through the day.

Link to comment
Share on other sites

My memory isn't the best. I am also on Abilify. BUT my memory was A LOT worse when I was on the combo of Prozac & Abilify. My mom once went to drop something off at a friends house (I was in the car) and all I remember is she was back.... I didn't remember her leaving the car or even telling me. It scared me.

Link to comment
Share on other sites

I've had some really scary run-ins with memory problems/moments lately and I'm not sure what kicked it all off. It's just gone really downhill the past 6 months. Could be because I'm back on Lamictal? Hard to say..memory problems really suck!! I hope you can find a solution!

Link to comment
Share on other sites

For the first three or so days after titrating up Seroquel, I have zero short-term memory. My family will show me something or tell me a story and I'll be like, "Are you sure I was there for that? 'Cause I don't remember that at all, what the fuck."

I also seem to have a poorer memory the more manic I am, but I suspect that's because I'm just not paying attention.

Link to comment
Share on other sites

Oh jeez, don't get me started! My memory is fucking terrible! I'm a little upset about it, it bothers my kid, that's why. I never know what day we're doing things and can't remember agreeing to attend gatherings (that I wouldn't want to attend!?) for the life of me. I'm on 900mg Lithium, 150mg Lamictal, and about 20mg (on average) of valium a day.

 

I (and my last p-doc, I'm getting yet another new one) both agreed that it was likely the Valium causing the memory problems, so as I don't see taking so much that necessary, we were going to try and reduce it. Whatever.

 

It sucks. My kid can say something to me, then I reply, and she says something to that and I have to ask "What did I say before you replied to me?" Awful. I hate it.

 

SO FUCKING ANNOYING!

Link to comment
Share on other sites

I can't remember if I replied to this post or not.

But seriously my memory is like swiss cheese. I've been on lithium for 8 years and AAPs on and off for the same.

I struggle with facts, names and movie plots as well as short term memory. The last one is the worse especially in work situations where people tell me things and I look silly for writing it all down - but it's the only way it has a chance of sticking.

(Oh and people's personal histories, even close friends. It's just plain embarrassing when I can't remember if my friend has finished her degree or not, etc.)

Link to comment
Share on other sites

Depakote made my mind like swiss cheese. I would completely forget what I was saying in mid-sentence and my wife would have to explain things 2 or 3 times before I would understand what she meant. Words would escape me, thank god the English language has so many synonyms.

As soon as I stopped depakote, the cognitive issues went away. So, yeah, I think psych meds can mess with your memory.

Link to comment
Share on other sites

I have horrible memory. I have never been able to figure out if its from my meds or from the effects BP has on my brain. I've been (and am) on some heavy duty meds, but I also have fried my brain with all my BP episodes.

Link to comment
Share on other sites

Untreated bipolar in the past can cause cognitive deficits/problems. These can include lowering of IQ, short-term memory loss, difficulty with executive function (analyzing a task/problem, coming up with a strategy to accomplish the task and difficulty executing what is necessary to complete the task. I would recommend having what's called a neuropsychological rest to see if you have any of these problems. I have them after decades of untreated bipolar. Of course you may simply have problems like finding right word, etc, from a side effect of a med. Lamictal at dishes above 200mg does this.

Edited by rainyeffingday
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...